MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER PST TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER PST TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE
Model Number 365987
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd microtainer® pst¿ tubes with lh (lithium heparin), the device experienced underfill or low draw of a tube with blood.The following information was provided by the initial reporter.The customer stated: "is there only one size available for the microtainer tubes? the new chemistry analyzers use more plasma, and we are seeing a high number of qns draws on babies.They have been trying to draw 2 tubes, but the parents are getting angry.I am wondering if we can just get them a bigger tube to use and they won¿t have to fill the entire thing.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: bd did not receive samples or photographs from the customer in support of this complaint.Bd was unable to duplicate or confirm the customer¿s indicated failure mode.The device history records could not be reviewed because lot number was not provided.Root cause could not be determined.H3 other text : see h.10.

Brand Name
BD MICROTAINER PST TUBES WITH LH (LITHIUM HEPARIN)
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key12350668
Report Number2618282-2021-00051
Device Sequence Number4115712
Product Code JKA
UDI-Device Identifier50382903659871
UDI-Public50382903659871
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number365987
Device Catalogue Number365987
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1